MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011490-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed, mildly tortuous, and mildly calcified lesion in the right renal artery.A 4.5x18mm herculink elite balloon expandable stent system (bess) was advanced to the lesion, but the balloon failed to inflate after several attempts.The bess was removed without issue.The procedure was successfully completed with a new 4.5x18mm herculink elite stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned product.The reported stent deployment failure was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints.The investigation determined that the reported difficulties were related to circumstances of the procedure.The failure to inflate the balloon resulting in the inability to deploy the stent was due to the torn guide wire exit notch which extended into the inflation lumen.This damage is consistent with the guide wire and the sds becoming spread apart, likely during advancement, causing the guide wire to tear into the exit notch.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12417902
Report Number2024168-2021-07848
Device Sequence Number17040465
Product Code NIN
UDI-Device Identifier08717648077937
UDI-Public08717648077937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1011490-18
Device Catalogue Number1011490-18
Device Lot Number9032261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1